Aa
Aa
A
A
A
Close
Avatar universal

Its my first time and I think I have an STD!

So I started birth control a month ago and everything started to go downhill from there. First I started feeling sick and noticed changes in my mouth. Such as soreness and patches on my tongue. Then I did oral sex for the first time and now there is painless white spots within my mouth, red irritable spots on the inside of my lip, sore throat, congestion and sore cracks on the sides of my mouth. I asked my partner if he had any symptoms of herpes or any other STD's and he said no. I hope that it's not an STD can someone please help!
3 Responses
Sort by: Helpful Oldest Newest
134578 tn?1614729226
COMMUNITY LEADER
You can get things like that in your mouth for a lot of reasons. That said, in your shoes I would go see a doctor. The problem would not be caused by the birth control (if you are talking about the pill) but who knows if it is an STD  or something totally else; for example, one time I got gum boils from lack of vitamins. See the doc, get swabbed, and find out if it's a cold virus, or an STD, or strep, or the flu, or what.
Helpful - 0
1 Comments
So I went to multiple doctors and apparently I have no STDs. However, the doctor didn’t check for herpes. My tounge seems to feel sore and cut. There are white rings around the tip and slits on the corners of my mouth. My gynecologist says she doesn’t test for oral STD and come back in 3 months! I’m going to a new gynecologist soon.
973741 tn?1342342773
COMMUNITY LEADER
Hi there.  So, you are entering a new phase of your life and it is natural to be a little anxious.  The pill does affect our hormone levels and this in turn can have different effects on the body. Oral contraceptives can indeed impact your mouth and oral health. Here's an article that talks about it  https://www.webmd.com/oral-health/hormones-oral-health#1  There is a lot of information on this topic and this is just one resource. Your mouth issues could indeed be a result of taking birth control pills.  You have to take really good care of your teeth and up your oral hygiene.  I think the benefit of being on the pill may outweigh the downside if you are becoming sexually active in terms of having vaginal intercourse. Unplanned pregnancy can derail your life!  So, you probably should see the dentist and make sure your mouth has no issues that the hormonal changes are exasperating.

With regards to oral sex and std's, that 'can' happen.  Giving oral sex puts you at risk for gonorrhea of the back of your throat and possibly herpes but that is less common to get genital hsv 2 orally.  But it's wise to use a barrier of some sort during oral sex and condoms during intercourse to protect yourself from std's.  

I'd give the doctor a call that prescribed the birth control and discuss these things.  Let us know how you are doing and what you think!
Helpful - 0
973741 tn?1342342773
COMMUNITY LEADER
Do ask your doctor about your birth control being involved for the issues of your mouth.  I suspect they are indeed related.
Helpful - 0
Have an Answer?

You are reading content posted in the Women's Health Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.